MAUDE Adverse Event Report: ARTHREX, INC. DYNANITE® STAPLE DRL BT, CAL, 2.6, REUSE; DRILL BIT

ARTHREX, INC. DYNANITE® STAPLE DRL BT, CAL, 2.6, REUSE; DRILL BIT
Model Number DYNANITE® STAPLE DRILL BIT, CAL, 2.6
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the doctor drilled using an ar-8717g-03 drill guide and ar-8717d-03-ru drill bit, the thick part and sleeve locked on the drill shaft and it would not move.Bone fragments were removed, but the problem of the thick part of the drill shaft not being able to pass through, was not resolved.A new product was used and the case was completed.No adverse effect to the patient reported.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.There is clear damage on the od of the drill bit shaft, proximal to the flutes.The visible wear on both the od of the drill bit shaft and the id of one drill guide hole indicates contact between the two surfaces while the drill was in use.The non-worn region of the drill bit shaft appears to have an acceptable od, while the worn region has clear frays and exceeds the od limits set by the drawing.It is unclear what caused the drill bit to interface with the id of the one drill hole on ar-8717g-03.The most likely cause for the reported failure can be attributed to user error of the device due to tissue obstruction reducing the drill hole id, or improper drill alignment by the user.

Brand Name
DYNANITE® STAPLE DRL BT, CAL, 2.6, REUSE
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19333034
Report Number1220246-2024-03421
Device Sequence Number3063192
Product Code HTW
UDI-Device Identifier00888867326187
UDI-Public00888867326187
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNANITE® STAPLE DRILL BIT, CAL, 2.6
Device Catalogue NumberAR-8717D-03-RU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2021
Initial Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown